Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
171 Doctors are Online

On monday the 15th i was diagnosed with Strep throat

User rating for this question
Excellent
Answered by

Internal Medicine Specialist
Practicing since : 2004
Answered : 1410 Questions
Question
On monday the 15th i was diagnosed with Strep throat (throat swab was positive) and given a prescription for Amoxicillin for 10 days. I took it like I'm supposed to and yesterday the 23rd i woke up in the morning with red bumps on my arms and legs. these bumps itch and are very uncomfortable. I have only one dose of Amoxicillin left. Should I take it or no? And what can I do about this terrible itching?
Sat, 10 Feb 2018 in Medicines and Side Effects
 
 
Answered by Dr. Salah Saad Shoman 1 hour later
Brief Answer:
Common side effect

Detailed Answer:
Dear Ma'am, I have gone through your question and the attached images... I can understand your concerns

Please note that it is common for Amoxicillin to the cause the side effect of producing rash and urticaria... I would recommend that you discontinue and skip this last dose.. Also, I would recommend that you take an antihistaminic as Cetirizine 10mg once daily before going to bed and apply and antihistaminic ointment on the affected areas three times daily..

If no improvement occurred then please go to the hospital for an Avil and Dexamethasone shots to abort the allergic reaction ..

I hope you find this helpful..

Kind regards

Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor